Jump to content
CrazyBoards.org

Recommended Posts

I've been having headaches almost every day since starting Lamictal. They started out mild, but seem to be getting worse. Today I had a horrible one that just wouldn't budge. Took lots of ibuprofen, drank some extra coffee, and nothing made even the slightest dent in it. Ugghhh. I usually don't get headaches, and there's nothing to explain this - slept well last night, mood actually pretty decent & level today (!!!!), no extra stress, blah blah blah... So I really think the Lamictal is doing it.

So - is there anything I can do about it? Anything else to try? (Tylenol does nothing for me, btw.) If this keeps up, should I ask my pdoc about rx painkillers?

Link to comment
Share on other sites

Stay well hydrated.

Anecdata and per my neuro: add some V-8 juice or Gatorade for a couple of days. See if that drops it. ("But my electrolytes are FINE," I said. "Did you ask me or not?" he said. fine, whatever.) It didn't kill me and it did actually help a bit, which may have been the healing power of placebo again.

It's rather common with Lamictal and it seems to go away after a while. Rx opioids didn't make a difference in mine.

And what susanb said: go check your blood pressure. Generally a good idea.

Link to comment
Share on other sites

Oh, and don't increase your dosage until the headaches have eased off. You might even consider dropping back down the the last dose and then restart a titration at maybe half the dosage step. Remember there is no race to get to a particular dose.

I had headaches at each increase but found they pretty well disappeared by the end of the week just about on time for the next step.

hope you feel better soon.

a.m.

Link to comment
Share on other sites

how is your blood pressure?

I'd be surprised if it was off, because I always have low (healthy low) blood pressure, and it didn't even go up when I was pregnant with my twins. Can Lamictal mess with your blood pressure? I'll check mine when I get a chance...

Have you considered giving up the coffee? Not sure if it'd help or not, but it's a pretty easy thing to try.

"Easy"?! You obviously don't know me!!! ;) No, seriously, I'm a very moderate coffee drinker, and it never gives me headaches, but usually helps if I do have a headache.

Anyway, the hellacious headache finally went away, & I've been ok since then. (It's also over a week now since my last step up in dosage, hmm.) If things get bad again, I'll ask my pdoc about it. Thanks guys.

Link to comment
Share on other sites

Headaches with lamictal? Surely not!?! LOL! Yeah, I've been the same. I spoke to the crisis team doctor and she gave me the usual flannel about it probably wasn't the drugs and that it wasn't a common side effect. She seemed less informed than me, which isn't exactly reassuring. I've just been making sure I stay hydrated and take headache pills if I have to. However, they seem to have worn off considerably now and I suspect it was my body getting used to the higher dosage.

Hope everyone manages to kick the headaches into touch soon.

LW

x

Link to comment
Share on other sites

  • 3 weeks later...

M&C - I usually don't really get headaches, so I can't compare! I used to get migraines, but that was when I was ~14, and all I remember is that they were excruciating. The Lamictal headaches concentrate in my temples, & can get really bad.

FWIW, my pdoc told me to talk to my gp; gp rxed Percocet, and I've only had to use it a couple times, but man, it works. Don't like the spacy/flat feeling that goes with it, but it sure wipes out the pain.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...